MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS 800 URINARY CONTROL SYSTEM; DEVICE INCONTINENCE MECHANICAL/HYDRAULIC

BOSTON SCIENTIFIC CORPORATION AMS 800 URINARY CONTROL SYSTEM; DEVICE INCONTINENCE MECHANICAL/HYDRAULIC
Model Number 72400163
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Puncture/Hole (1504); Defective Device (2588)
Health Effect - Clinical Code Urinary Incontinence (4572)
Date of Event 03/19/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
There was no device available for analysis; therefore, no physical or visual analysis of the product could be performed.The reported patient symptoms are a known risk associated with implant of these devices as indicated in the instructions for use (ifu).Based on the information available, a conclusion code of known inherent risk of device was assigned to this investigation.Field b3 date of event: unknown, approximate date used.
 
Event or Problem Description
It was reported that the patient with this artificial urinary sphincter (aus) begun to experience urinary incontinence after picking up weight.The patient states that he has been able to void without cycling the device.The device remains implanted.No further details were provided.
 
Additional Manufacturer Narrative
 
Event or Problem Description
It was reported that the patient with this artificial urinary sphincter (aus) began to experience urinary incontinence upon exertion.The patient states that he has been able to void without cycling the device.At a later date, a revision surgery was performed; upon examination, fluid leakage due to a pinhole in the balloon was found.The device was explanted and replaced.No additional patient complications were reported.

Brand Name
AMS 800 URINARY CONTROL SYSTEM
Common Device Name
DEVICE INCONTINENCE MECHANICAL/HYDRAULIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key19048041
Report Number2124215-2024-20383
Device Sequence Number8472330
Product Code EZY
UDI-Device Identifier00878953000749
UDI-Public00878953000749
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P000053
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number72400163
Device Catalogue Number72400163
Device Lot Number1100377814
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/19/2024
Supplement Date Received by Manufacturer04/05/2024
Initial Report FDA Received Date04/04/2024
Supplement Report FDA Received Date04/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/16/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BALLOON: UPN: 72400024 / LOT: 1100378664; BALLOON: UPN: 72400024 / LOT: 1100378664; PUMP: UPN: 72404127 / LOT: 1100370147; PUMP: UPN: 72404127 / LOT: 1100370147
Outcome Attributed to Adverse Event Required Intervention; Other; Hospitalization;
Patient Age79 YR
Patient SexUnknown